Alert archive / California / High Wind Warnings in 2012
High Wind Warning 1, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Jan 21, 2012, 9:42 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 9:42 AM PST (17:42 UTC)
- Expired
- Jan 21, 2012, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
305 WWUS76 KHNX 211742 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 942 AM PST SAT JAN 21 2012 CAZ095-098-099-220145- /O.UPG.KHNX.WI.Y.0002.000000T0000Z-120122T0300Z/ /O.NEW.KHNX.HW.W.0001.120121T1742Z-120122T0300Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 942 AM PST SAT JAN 21 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * A STRONG COLD FRONT AND JET STREAM WILL CONTINUE TO PRODUCE STRONG WINDS ACROSS THE REGION. * WINDS: WEST TO SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 60 MPH. GUSTS TO AROUND 70 MPH THROUGH AND BELOW WIND FAVORED CANYONS AND PASSES. * TIMING: WINDS WILL CONTINUE THROUGH THE AFTERNOON. WINDS WILL SUBSIDE EARLY IN THE EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. HIGHWAYS AFFECTED INCLUDE ROUTE 58 FROM TEHACHAPI TO BORON...ROUTE 14 FROM ROSAMOND NORTHWARD TO HIGHWAY 395 AND HIGHWAY 395 FROM RANDSBURG TO PEARSONVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ DUDLEY WEATHER.GOV/HANFORD
2 follow-up statements
782 WWUS76 KHNX 220124 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 524 PM PST SAT JAN 21 2012 CAZ095-098-099-220300- /O.CON.KHNX.HW.W.0001.000000T0000Z-120122T0300Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 524 PM PST SAT JAN 21 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * A STRONG COLD FRONT AND JET STREAM WILL CONTINUE TO PRODUCE STRONG WINDS ACROSS THE REGION. * WINDS: WEST TO SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 60 MPH THROUGH AND BELOW WIND FAVORED CANYONS AND PASSES. * TIMING: WINDS WILL SUBSIDE IN THE NEXT COUPLE OF HOURS. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. HIGHWAYS AFFECTED INCLUDE ROUTE 58 FROM TEHACHAPI TO BORON...ROUTE 14 FROM ROSAMOND NORTHWARD TO HIGHWAY 395 AND HIGHWAY 395 FROM RANDSBURG TO PEARSONVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ JDB WEATHER.GOV/HANFORD
876 WWUS76 KHNX 220237 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 637 PM PST SAT JAN 21 2012 CAZ095-098-099-220345- /O.EXP.KHNX.HW.W.0001.000000T0000Z-120122T0300Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 637 PM PST SAT JAN 21 2012 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. WINDS WILL BE GUSTY TO 50-60 MPH AT MOJAVE FOR THE NEXT HOUR OR SO...BEFORE TAPERING OFF LATER THIS EVENING. WIDESPREAD WINDY CONDITIONS HAVE TAPERED OFF ELSEWHERE AROUND THE KERN COUNTY MOUNTAIN AND DESERT REGION. $$ BARLOW WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Jan 21, 9:42 AM PST, 0 minutes earlier.
Area forecast discussion, Jan 21, 9:42 AM PST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 942 AM PST SAT JAN 21 2012 .SYNOPSIS... THE PACIFIC STORM WILL CONTINUE TO MOVE THROUGH CENTRAL CALIFORNIA TODAY BRINGING HEAVY SNOW TO THE SIERRA...MODERATE TO HEAVY RAIN IN THE NEARBY FOOTHILLS AND SAN JOAQUIN VALLEY. AFTER A BRIEF BREAK...ANOTHER STORM SYSTEM IS EXPECTED...MAINLY FROM SUNDAY EVENING UNTIL MONDAY AFTERNOON. OTHERWISE A RIDGE OF HIGH PRESSURE WILL SET UP OVER THE REGION TUESDAY...DENSE VALLEY FOG WILL THEN BE A POSSIBILITY DURING THE NIGHTS AND MORNINGS. && .UPDATE... PRECIPITATION HAS TURN TO CONVECTIVE SHOWERS THIS MORNING. A FEW VORTICITY SPOKES MAY PROVIDE CONVECTIVE SQUALLS OVER THE VALLEY AND SIERRA UNTIL MIDDAY. MAIN THREAT WITH THESE STORMS WILL BE SMALL HAIL AND DAMAGING WIND GUSTS. A STRONG UPPER LEVEL JET OF 130KT IS ALIGNED WITH THE PRESSURE GRADS FROM W-E OVER KERN COUNTY. MAY NEED TO UPGRADE THE WIND ADVISORY FOR KERN COUNTY TO A HIGH WIND WARNING. WILL LEAVE THUNDER THREAT OUT FOR THIS AFTERNOON SINCE MODELS INDICATE ATMOSPHERE BECOMING DRIER AND STABLE. HOWEVER SHOWER ACTIVITY SHOULD CONTINUE OVER THE SIERRA AND TEHACHAPIS DUE TO THE STRONG UPSLOPE FLOW BEHIND THE UPPER LOW. .EARLY DISCUSSION... SATELLITE AND RADAR LOOPS SHOW THE COLD FRONT MOVING THROUGH THE CENTRAL CALIFORNIA INTERIOR THIS MORNING. GUSTY SOUTHERLY WINDS HAVE DEVELOPED AHEAD OF THE FRONT...MAINLY ALONG THE FAR WEST SIDE OF THE SAN JOAQUIN VALLEY. PACHECO PASS GUSTED TO 39 MPH...AVENAL HAS HAD GUSTS TO 35 MPH...AND SUNFLOWER VALLEY HAS GUSTED TO 32 MPH. HAVE ISSUED A SIGNIFICANT WEATHER ADVISORY FOR THE FAR WEST SIDE OF THE SAN JOAQUIN VALLEY THROUGH 1615Z /0815 PST/ THIS MORNING. WINDS OVER THE KERN COUNTY MOUNTAINS AND DESERTS WILL INCREASE LATER THIS MORNING AS THE COLD FRONT MOVES THROUGH...AND A WIND ADVISORY IS IN EFFECT FOR THOSE AREAS THROUGH 03Z SUNDAY /1900 PST THIS EVENING. RAINFALL AMOUNTS THROUGH 11Z /0300 PST/ HAVE BEEN UP TO A HALF INCH ON THE CENTRAL SAN JOAQUIN VALLEY FLOOR...AND UP TO 4 INCHES IN THE FOOTHILLS AND HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. MESO- WEST OBSERVATIONS PLACE THE SNOW LEVEL IN THE SOUTHERN SIERRA NEVADA AROUND 8000 FEET THIS MORNING...BUT THE SNOW LEVEL WILL FALL TO AROUND 5000 FEET DURING THE DAY IN THE COLD AIRMASS BEHIND THE FRONT. BOTH 06Z MODEL AND 20Z RFC QPF GUIDANCE FORECAST THE PRECIPITATION TO DIMINISH AFTER 18Z /1000 PST/ THIS MORNING. A WINTER STORM WARNING REMAINS IN EFFECT FOR THE SOUTHERN SIERRA NEVADA...ABOVE 5000 FEET AND NORTH OF KERN COUNTY...THROUGH 00Z SUNDAY /1600 PST THIS AFTERNOON/. THE MODELS FORECAST THE UPPER-LEVEL TROUGH TO MOVE INTO THE GREAT BASIN THIS AFTERNOON...WITH AN UPPER-LEVEL RIDGE BUILDING INTO THE STATE TONIGHT BEHIND THE TROUGH. THIS WILL BRING A BREAK IN THE PRECIPITATION TONIGHT THROUGH SUNDAY MORNING. THE NEXT UPPER-LEVEL TROUGH IS FORECAST TO APPROACH THE PACIFIC COAST SUNDAY NIGHT...WITH THE TROUGH AXIS MOVING ACROSS THE CENTRAL CALIFORNIA INTERIOR BETWEEN 18Z MONDAY AND 00Z TUESDAY. THE LATEST MODEL QPF FOR THIS SYSTEM HAVE COME IN WETTER...WITH QPF/S SIMILAR TO THIS MORNING/S STORM. ANOTHER UPPER-LEVEL RIDGE IS FORECAST TO BUILD INTO CALIFORNIA TUESDAY AND STRENGTHEN WEDNESDAY. 500-MB HEIGHTS OVER THE SAN JOAQUIN VALLEY ARE FORECAST TO INCREASE TO AROUND 5820 METERS BY 00Z THURSDAY. WITH A STABLE AIRMASS OVER THE REGION AND SOME GROUND MOISTURE...THE STAGE WILL BE SET FOR A RETURN OF LATE NIGHT AND MORNING TULE FOG TO THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY NEXT WEEK. && .AVIATION... IN THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MTNS...WIDESPREAD LIFR IN CLOUDS/PRECIP THRU 06Z SUN. GUSTY SFC WINDS TO 45 KTS THRU AND BELOW PASSES IN KERN COUNTY UNTIL 03Z SUN. IN THE SAN JOAQUIN VALLEY...MAINLY VFR...SCT -SHRA AND ISOLD -TSRA UNTIL 00Z SUN. IN THE HIGH DESERT...VFR THRU 12Z SUN...EXCEPT LOCAL IFR CIGS IN AREAS OF -RA OVER AND NEAR FOOTHILLS UNTIL 00Z SUN. GUSTY SURFACE WINDS TO 45 KTS BETWEEN 11Z SAT AND 03Z SUN. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 5000 FEET FOR THE CAZ096-097. WIND ADVISORY UNTIL 7 PM PST THIS EVENING CAZ095-098-099. && PUBLIC...MV AVN/FW...DUDLEY SYNOPSIS...BSO WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 21, 4:41 AM PST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 441 AM PST SAT JAN 21 2012 CAZ096-097-220015- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 441 AM PST SAT JAN 21 2012 ...HEAVY SNOW... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TODAY AND TONIGHT A PACIFIC WEATHER DISTURBANCE MAY BRING SIGNIFICANT SNOW TO THE SOUTHERN SIERRA...THIS MORNING. PLEASE SEE SFOWSWHNX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STORM SYSTEM WILL MOVE INTO THE REGION SUNDAY NIGHT INTO MONDAY WHICH COULD BRING SOME SNOWS TO THE HIGHER ELEVATIONS AND ALONG THE SIERRA CREST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN CAZ095-098-099-220015- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 441 AM PST SAT JAN 21 2012 ...GUSTY WINDS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERTS. .DAY ONE...TODAY AND TONIGHT A PACIFIC WEATHER DISTURBANCE MAY BRING GUSTY WINDS TO THE AREA TODAY. PLEASE SEE SFONPWHNX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN CAZ089>094-220015- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 441 AM PST SAT JAN 21 2012 ...RAIN RETURNS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS. .DAY ONE...TODAY AND TONIGHT A PACIFIC WEATHER DISTURBANCE WILL BRING MODERATE TO HEAVY RAIN TO THE AREA THIS MORNING. PLEASE SEE SFOSPSHNX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN
In the hours before
Special weather statement, Jan 21, 5:21 AM PST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 521 AM PST SAT JAN 21 2012 CAZ090-093-211600- EAST CENTRAL SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- 521 AM PST SAT JAN 21 2012 ...ISOLATED THUNDERSTORMS THIS MORNING... ISOLATED THUNDERSTORMS WERE DEVELOPING ALONG A LINE OF SHOWERS MOVING INTO MERCED AND MARIPOSA COUNTIES. THESE THUNDERSTORMS MAY PRODUCE BRIEF HEAVY RAIN...SMALL HAIL AND CLOUD TO GROUND LIGHTNING. SANGER WEATHER.GOV/HANFORD
Special weather statement, Jan 21, 8:50 AM PST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
850 AM PST SAT JAN 21 2012
CAZ089-091-092-211945-
KINGS CA-KERN CA-FRESNO CA-MERCED CA-MONTEREY CA-
850 AM PST SAT JAN 21 2012
THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST SIDE OF THE SAN JOAQUIN COUNTY IN CENTRAL CALIFORNIA.
UNTIL 1145 AM PST
GUSTY WINDS WILL AFFECT THE AREA. WIND GUSTS TO AROUND 35 MPH WILL
DEVELOP ALONG A COLD FRONT MOVING THROUGH THE SAN JOAQUIN VALLEY.
THE STRONGEST WINDS WILL BE ALONG AND WEST OF THE INTERSTATE 5
CORRIDOR.
LOCATIONS THAT COULD BE AFFECTED INCLUDE...
MCKITTRICK... COALINGA AND AVENAL...
THE GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING IN THE AFFECTED
AREAS.
LAT...LON 3721 12106 3523 11920 3521 11951 3549 11990
3605 12039 3650 12055 3700 12116
MVThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 2:13 AM PST | Special Weather Statement | HNX | Kings | 6 hr |
| Jan 21, 8:50 AM PST | Special Weather Statement | HNX | Kings | 3 hr |
| Jan 21, 12:50 PM PST | Special Weather Statement | HNX | Fresno | 40 min |
| Jan 21, 1:56 PM PST | Winter Storm Watch | HNX | 14 hr | |
| Jan 21, 2:09 PM PST | Special Weather Statement | HNX | Fresno | 36 min |
| Jan 21, 2:37 PM PST | Special Weather Statement | HNX | Tulare | 23 min |
Nearby
High Wind Warnings in California, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.